MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION COIL
Model Number 100208HFRM-V-3D-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an embolization coil implant encountered resistance during advancement in a microcatheter.The coil became stuck and was removed.During removal, the implant detached from the pusher.The coil was replaced an the procedure was completed successfully with another coil.There was no patient injury or intervention.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for analysis, however it has not yet been received.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature detachment as a potential complication associated with use of the device.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher.Implant.Introducer.Items not returned for evaluation: dispenser hoop.Shrink lock.Microcatheter.V-grip.The visual analysis of the returned items found the implant coils severely stretched and tangled, but still attached to the pusher.The pusher body coil was found stretched and broken at the transition area.The investigation of the returned coil system found the implant coils severely stretched and tangled, but still attached to the pusher.However, the pusher body coil was found stretched and broken at the transition area, which is consistent with the alleged product issue.The broken condition of the pusher is consistent with the device experiencing excessive force that exceeded the device's tensile strength, resulting in the pusher breaking.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17455834
Report Number2032493-2023-00877
Device Sequence Number14127769
Product Code HCG
UDI-Device Identifier00816777026521
UDI-Public(01)00816777026521(11)220210(17)270131(10)0000157531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100208HFRM-V-3D-A2
Device Lot Number0000157531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight80 KG